Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 161, NWS Huntsville, AL

July 16, 2012Limestone County, Madison County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 16, 2012, 6:17 PM CDT for Limestone County, Madison County, Alabama. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2012, 6:17 PM CDT (23:17 UTC)
Expired
Jul 16, 2012, 7:00 PM CDT
In force
43 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Limestone County, AL, Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 6:20 PM CDTTSTM WND DMG9 Wnw Meridianville, ALTHUNDERSTORMS WINDS DOWNED 3-5 INCH TREE LIMBS ALONG DUCK SPRING ROAD. BRADFORD PEAR TREE SPLIT. THE WINDS KNOCKED OVER PATIO FURNITURE AT A RESIDENCE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1342 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WUUS54 KHUN 162317
SVRHUN
ALC083-089-170000-
/O.NEW.KHUN.SV.W.0161.120716T2317Z-120717T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
617 PM CDT MON JUL 16 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 700 PM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  TONEY. THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  ELKWOOD...BETHEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3499 8664 3483 8662 3481 8686 3499 8682
TIME...MOT...LOC 2317Z 152DEG 1KT 3490 8673

$$
SL
2 follow-up statements
673 
WWUS54 KHUN 162333
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
633 PM CDT MON JUL 16 2012

ALC083-089-170000-
/O.CON.KHUN.SV.W.0161.000000T0000Z-120717T0000Z/
LIMESTONE AL-MADISON AL-
633 PM CDT MON JUL 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN MADISON AND NORTHEASTERN LIMESTONE COUNTIES...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR TONEY. THIS STORM WAS NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELKWOOD
AND BETHEL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. IF OUTDOORS...STAY AWAY FROM METAL FENCES AND HIGH OBJECTS
SUCH AS TREES. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3499 8664 3483 8662 3481 8686 3499 8682
TIME...MOT...LOC 2333Z 152DEG 1KT 3490 8673

$$

SL
597 
WWUS54 KHUN 162356
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 PM CDT MON JUL 16 2012

ALC083-089-170006-
/O.EXP.KHUN.SV.W.0161.000000T0000Z-120717T0000Z/
LIMESTONE AL-MADISON AL-
656 PM CDT MON JUL 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON AND
NORTHEASTERN LIMESTONE COUNTIES EXPIRES AT 700 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS ARE POSSIBLE...DUE
TO RECENT RAINFALL RUNOFF OF THIS STORM. STANDING WATER ON AREA
HIGHWAYS MAY CAUSE HYDROPLANING...WITH A LOSS OF VEHICLE CONTROL
POSSIBLE.

LAT...LON 3499 8664 3483 8662 3481 8686 3499 8682
TIME...MOT...LOC 2356Z 152DEG 1KT 3491 8673

$$

SL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 6:16 PM CDT, 1 minute earlier.

Area forecast discussion, Jul 16, 6:16 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
616 PM CDT MON JUL 16 2012

.UPDATE...
FOR 00Z TAFS

&&

.DISCUSSION...
/ISSUED 249 PM CDT MON JUL 16 2012/
LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE A CLOSED LOW
ACROSS THE PACIFIC NORTHWEST...WITH BROAD ANTICYCLONIC FLOW ACROSS
THE REMAINDER OF THE NORTHERN CONUS. IN THE SOUTHEAST...MID
LEVEL FLOW IS VERY ILL-DEFINED...SAVE FOR A RETROGRADING SHORTWAVE
TROUGH NEARING THE GEORGIA COASTLINE. ASSOCIATED WITH A SHORTWAVE
DEPARTING FROM THE NORTHEAST STATES...MOISTURE NEAR THE APPALACHIANS
LEAD TO MORNING CONVECTIVE DEVELOPMENT...WITH SCATTERED CONVECTION
ONGOING ACROSS THE CWFA. ITS ANOTHER HOT AND HUMID DAY...WITH
TEMPERATURES AS HIGH AS THE MIDDLE 90S AND DEWPOINTS IN THE UPPER
60S AND LOW 70S.

THE CONVECTION SHOULD DISSIPATE THIS EVENING...AND H5 FLOW
SUGGESTS THE GREATEST COVERAGE OF STORMS WILL BE SOUTH AND EAST OF
HERE. WITH AMPLE LOW LEVEL MOISTURE AND LACK OF APPRECIABLE SURFACE
FLOW...EXPECTING ANOTHER NIGHT OF PATCHY FOG DEVELOPMENT. SCOTTSBORO
REPORTED VISIBILITY AS LOW AS 1/4 SM...AND THE EVENING SHIFT WILL
NEED TO PAY CLOSE ATTENTION TO SEE IF THIS TREND IS AGAIN EXPECTED
TONIGHT. OTHERWISE...LOOK FOR LOWS IN THE UPPER 60S TO LOW
70S...MUCH LIKE WE HAVE SEEN THE LAST SEVERAL NIGHTS.

FOR TOMORROW...LOOK FOR ANOTHER DAY OF DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS. ANY FOG THAT LINGERS PAST THE MORNING COMMUTE WILL
QUICKLY DISSIPATE...AND TEMPERATURES WILL ROCKET INTO THE UPPER 80S
AND LOW 90S BY NOON. IN FACT...BY THE AFTERNOON HOURS...HEAT INDEX
VALUES WILL BE IN THE LOW TRIPLE DIGITS ACROSS MUCH OF THE AREA. IN
THIS WARM AND UNSTABLE ATMOSPHERE...SCATTERED SHOWERS ARE POSSIBLE
ANYWHERE ACROSS THE CWFA...HOWEVER THEY SHOULD BE MOST CONCENTRATED IN
THE SOUTHEAST...WHERE THE RICHEST MOISTURE WILL BE CONCENTRATED AS
THE UPPER WAVE APPROACHES THE AREA. TEMPERATURES SHOULD BE A DEGREE
OR SO WARMER THAN TODAY...WITH HIGHS IN THE LOW AND MIDDLE 90S.
TOMORROW NIGHT WILL BE SIMILAR TO TONIGHT...WITH THUNDERSTORMS
DISSIPATING IN THE EVENING...AND PATCHY FOG DEVELOPING AFTER
MIDNIGHT. LOWS WILL ONCE AGAIN BE IN THE LOWER 70S.

THE CONVECTION ON WEDNESDAY WILL AGAIN BY DIURNALLY
MAXIMIZED...AIDED BY THE REMAINS OF THE RETROGRADING SHORTWAVE. BY
THURSDAY...LOOK FOR SLIGHTLY GREATER SHOWER AND THUNDERSTORM
ACTIVITY AS MOISTURE POOLS OVER THE AREA AND H5 FLOW BECOMES
NORTHWESTERLY AHEAD OF A BUILDING RIDGE OVER THE CENTRAL PLAINS.

THE HIGHER THUNDERSTORM CHANCES WILL CONTINUE ON FRIDAY AS A
SHORTWAVE TROUGH AND TRAILING COLD FRONT APPROACH THE AREA.
ULTIMATELY...THE MAIN SHORTWAVE WILL STAY NORTHEAST OF THE
CWFA...HOWEVER A RELATIVE MAXIMUM IN MID LEVEL WINDS AND THE HIGH
LOW LEVEL MOISTURE WILL CONTRIBUTE TO GREATER STORM COVERAGE...ALONG
WITH AN ENHANCED THREAT OF STRONG GUSTY WINDS...FREQUENT
LIGHTING...AND LOCALLY HEAVY RAINFALL.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND...WITH
SEASONABLE TEMPERATURES IN THE LOW AND MIDDLE 90S FOR HIGHS...AND
LOWS IN THE LOW 70S.

JLL

&&

.AVIATION...
FOR 00Z TAFS...

CLUSTERS OF THUNDERSTORMS WILL CONTINUE THRU 01-02Z. THE STRONGER
CLUSTER OF STORMS JUST N/NE OF KHSV WILL PRODUCE GUSTY OUTFLOW
WINDS...LIGHTNING AND +RA IN THE AREA. THE CELL JUST EAST OF KMSL IS
NOT AS INTENSE...BUT WILL MAINTAIN A VCTS THRU 01Z AT THIS LOCATION.
OTRW...PREVAILING VFR IS XPCTD TNGT INTO TUE...ALTHOUGH SOME PATCHY
BR MAY OCCUR LATE TNGT AND EARLY TUE...SO HAVE MAINTAINED TEMPO MVFR
DUE TO BR FROM 09-13Z.

KULA

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 16, 12:25 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 PM CDT MON JUL 16 2012

ALZ001>010-016-TNZ076-096-097-171000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1225 PM CDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON...MAINLY
ACROSS THE CENTRAL AND EASTERN HALF OF THE TENNESSEE VALLEY. A FEW
STRONG STORMS ARE POSSIBLE...CAPABLE OF GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. SLOW MOVING THUNDERSTORMS MAY ALSO RESULT IN MINOR
FLOODING OF SOME ROADWAYS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY THROUGH THE MIDDLE OF THE WORK WEEK. CHANCES FOR
STORMS WILL THEN INCREASE LATE IN THE WEEK AS A FRONTAL BOUNDARY
PUSHES SOUTH TOWARD THE TENNESSEE VALLEY AREA. GUSTY WINDS...HEAVY
DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE WITH ANY STORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 16, 4:30 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
430 PM CDT MON JUL 16 2012

ALZ003-004-162215-
FRANKLIN-LAWRENCE-
430 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 515 PM CDT...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF HALEYVILLE...MOVING SOUTH AT 15
MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PHIL CAMPBELL.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3430 8761 3431 8772 3438 8773 3443 8748
      3430 8743 3430 8760
TIME...MOT...LOC 2130Z 344DEG 12KT 3431 8759

SL
Special weather statement, Jul 16, 5:03 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
503 PM CDT MON JUL 16 2012

ALZ006-008-162245-
MADISON-MARSHALL-
503 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR MADISON AND MARSHALL COUNTIES
UNTIL 545 PM CDT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OWENS CROSSROADS...MOVING SOUTH AT 5 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NEW HOPE.
  HEBRON.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3446 8656 3456 8655 3458 8657 3465 8656
      3466 8636 3463 8636 3461 8633 3444 8636
TIME...MOT...LOC 2203Z 001DEG 5KT 3457 8647

SL
Special weather statement, Jul 16, 5:18 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
518 PM CDT MON JUL 16 2012

ALZ006-162300-
MADISON-
518 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 600 PM
CDT...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDSTONE ARSENAL AND SOUTH HUNTSVILLE
MOVING SOUTH AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FARLEY.
  WHITESBURG...TRIANA.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3471 8651 3457 8656 3458 8660 3455 8664
      3455 8666 3456 8668 3458 8668 3459 8671
      3456 8674 3457 8676 3474 8668
TIME...MOT...LOC 2218Z 004DEG 7KT 3466 8659

SL
Special weather statement, Jul 16, 5:22 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
522 PM CDT MON JUL 16 2012

TNZ096-162245-
LINCOLN-
522 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 545 PM
CDT...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMARGO...OR 7 MILES SOUTHWEST OF
FAYETTEVILLE...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BELLEVIEW.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3499 8650 3499 8653 3499 8671 3500 8671
      3510 8672 3514 8658
TIME...MOT...LOC 2222Z 316DEG 3KT 3506 8663

SL
Special weather statement, Jul 16, 5:38 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
538 PM CDT MON JUL 16 2012

ALZ006-162315-
MADISON-
538 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 615 PM
CDT...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAZEL GREEN. THIS STORM WAS NEARLY
STATIONARY.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MOORES MILL...NEW MARKET.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3486 8635 3478 8661 3495 8663 3498 8645
TIME...MOT...LOC 2237Z 330DEG 1KT 3491 8651

SL
Special weather statement, Jul 16, 5:44 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
544 PM CDT MON JUL 16 2012

ALZ006-TNZ096-162330-
LINCOLN-MADISON-
544 PM CDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND MADISON COUNTIES
UNTIL 630 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR SKINEM...FAYETTEVILLE...AND
BELLEVIEW...MOVING SOUTH AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ELORA.
  BELLEVIEW.
  LINCOLN.
  PLEVNA.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3509 8632 3506 8632 3493 8641 3502 8672
      3519 8658
TIME...MOT...LOC 2243Z 013DEG 5KT 3507 8655

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:04 PM CDTSpecial Weather StatementHUNCullman41 min
Jul 16, 3:09 PM CDTSpecial Weather StatementHUNDeKalb36 min
Jul 16, 3:22 PM CDTSpecial Weather StatementHUNLawrence23 min
Jul 16, 3:33 PM CDTSpecial Weather StatementHUNDeKalb42 min
Jul 16, 3:43 PM CDTSpecial Weather StatementHUNMarshall47 min
Jul 16, 3:47 PM CDTSpecial Weather StatementHUNLawrence43 min
Jul 16, 4:02 PM CDTSpecial Weather StatementHUNMarshall43 min
Jul 16, 4:10 PM CDTSpecial Weather StatementHUNMadison50 min
Jul 16, 4:17 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall28 min
Jul 16, 4:22 PM CDTSpecial Weather StatementHUNMarshall38 min
Jul 16, 4:30 PM CDTSpecial Weather StatementHUNFranklin45 min
Jul 16, 4:36 PM CDTSevere Thunderstorm WarningHUNMadison, Marshall24 min
Jul 16, 5:03 PM CDTSpecial Weather StatementHUNMadison42 min
Jul 16, 5:18 PM CDTSpecial Weather StatementHUNMadison42 min
Jul 16, 5:38 PM CDTSpecial Weather StatementHUNMadison37 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.